Missouri, 2003

Damaging Wind in Missouri, August 25, 2003

August 25, 2003 · NWS EAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 25, 8:10 PM CST, 0 minutes earlier.

Area forecast discussion, Aug 25, 8:10 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
910 PM CDT MON AUG 25 2003

DID SOME MINOR REVISION TO FORECASTS TO ADD ISOLATED STORMS IN
PORTIONS OF NORTHERN MISSOURI AND NORTHEAST KANSAS WHERE THEY HAVE
DEVELOPED IN VICINITY OF WEAK SHORT WAVES MOVING THROUGH EASTERN
NEBRASKA AND IOWA. MESOETA SHOWS THIS ACTIVITY SHOULD BECOME MORE
FOCUSED IN AREA OF STRUNG OUT VORTICITY ACROSS IOWA LATE
TONIGHT...SO WILL PUT WORDING IN FORECASTS JUST THROUGH EARLY
MORNING WITH ANTICIPATION OF ACTIVITY PULLING OUT OF AREA BY 3 AM.

PC

240 PM...
ENTIRE CWA TEMPERATURES HOVERING RIGHT AROUND 100.  TEMPERATURES ON
TRACK THE NEXT SEVERAL DAYS AND ONLY MAIN CHANGES TO ONGOING
FORECAST...MAINLY DEALING WITH PCPN CHANCES ON TUESDAY.

MODELS CONTINUE TO ADVERTISE CONVECTION BREAKING OUT ALONG THE
FRONTAL BOUNDARY PROGGED TO ENTER THE CWA TOMORROW AFTERNOON.
MIDLEVEL TEMPS ARE WARM...BUT THERE IS NO CIN TO SPEAK OF...AND
CAPES ARE AROUND 1500.  WIND SHEAR IS LACKING...AND THERE WONT BE
MUCH CONVERGENCE WITH THE BOUNDARY.  HOWEVER...FEEL THAT WHILE
ORGANIZED CONVECTION IS TOO MUCH TO HOPE FOR THERE WILL SHOULD BE
SOME ISOLATED ACTIVITY THAT FORMS.  HAVE CONTINUED THESE 30 POPS IN
NORTHERN MISSOURI FROM TUESDAY AFTERNOON THROUGH MID EVENING.  THE
BOUNDARY THAT INSTIGATES ALL THIS LOOKS DIFFERENT THAN IT WAS
PROGGED YESTERDAY.  YESTERDAYS RUN MADE IT LOOK LIKE IT WAS GOING TO
SURGE NORTH AS A WARM FRONT ON WED...HOWEVER TODAY IT IS PROGGED TO
HANG AROUND MIDDLE MISSOURI SOMEWHERE.  CONSIDERED INTRODUCING
CHANCE POPS FOR WEDNESDAY ALSO...BUT FEEL THAT TAKING ONE DAY AT A
TIME IN A DROUGHT IS THE BEST WAY TO GO.  WOULD BE GLAD TO BE WRONG
AND HAVE A LOT OF RAIN ON WEDNESDAY.

OTHERWISE HAVE MADE FEW CHANGES.  TEMPS AROUND 100 AGAIN ON TUESDAY
WITH HEAT ADVISORIES STILL IN EFFECT.  SLIGHT COOL DOWN FOR
WEDNESDAY...ENOUGH SO THAT WILL HOLD OFF EXTENDING THE
ADVISORY...SHOULD BE JUST BELOW CRITERIA.

THE LATE HALF OF THE WEEK WILL SEE OUR TEMPERATURES SLIDE BACK
TOWARDS SEASONALLY NORMAL VALUES...AND A CHANCE OF
THUNDERSTORMS...AS A COOL FRONT MAKES IT INTO KANSAS AND MISSOURI.
MID RANGE MODELS CONTINUE TO ADVERTISE THE RIDGE BRAKING DOWN UNDER
THE INFLUENCE OF SEVERAL DIGGING SHORTWAVES DESCENDING OUT OF
CANADA. CURRENT CONSENSUS IS THAT THE FRONTAL PASSAGE SHOULD OCCUR
IN EAST KANSAS AND NORTHERN MISSOURI FRIDAY. SUFFICIENT MOISTURE
WOULD APPEAR TO BE IN PLACE TO FUEL THUNDERSTORM
ACTIVITY...ESPECIALLY THROUGH THE AFTERNOON HOURS IN OUR AREA. POST
FRONTAL CONDITIONS WILL SEE COOL CANADIAN AIR SWEEP INTO THE
REGION...KEEPING THE TEMPERATURES IN THE 80S THROUGH THE HOLIDAY
WEEKEND.

LVQ/CUTTER

430 AM...
TEMPERATURES CONTINUE TO BE THE MAIN CONCERN THE NEXT COUPLE OF DAYS
WITH THE THREAT OF CONVECTION ALSO OF SOME CONCERN TUESDAY AND
WEDNESDAY. TEMPERATURES ON SUNDAY RANGED IN THE MIDDLE 90S TO AROUND
100. DEWPOINTS WERE A LITTLE HIGHER THAN EXPECTED. ONLY PLACE TO
SATISIFY THE HEAT ADVISORY CRITERIA IN THE METRO WAS MCI WHICH
APPEARS TO HAVE A HIGH DEWPOINT HERE OF LATE. PLAN TO HAVE A TECH
CHECK THE MCI DEWPOINT. STJ BRIEFLY ACHIEVED THE CRITERIA FOR ONE
HOUR THIS AFTERNOON. EXPECT DEWPOINTS TO JUMP AGAIN THIS MORNING AND
FALL AGAIN THIS AFTERNOON...SIMILIAR AS THEY FROM MID TO LATE
AFTERNOON. HOWEVER DEWPOINTS ARE EXPECTED TO BE A LITTLE HIGHER
TODAY AS MOISTURE SLOWLY RETURNS.

MESOETA ALSO INDICATES THAT THE H8 THERMAL RIDGE WILL BE ACROSS THE
NORTHERN ZONES TODAY AND TUESDAY WITH H8 TEMPERATURES SLIGHTLY
HIGHER. TEMPERATURES ARE EXPECTED TO APPROACH OR EXCEED 100 MOST
ZONES....INCLUDING THE NORTHERN ZONES AND WITH HIGHER
DEWPOINTS...HEAT INDICES MAY EXCEED ADVISORY CRITERIA ACROSS ALL
ZONES. WITH THE APPROACH OF THE FRONT ON TUESDAY...SOME CLOUD COVER
MAY TRIM A DEGREE OR TWO ACROSS THE NORTHERN ZONES ON
TUESDAY...OTHERWISE LITTLE CHANGE IN TEMPERATURES ON TUESDAY. PLAN
ON HEAT ADVISORY CWA WIDE THROUGH TUESDAY EVENING.

AS FAR AS THE THREAT OF CONVECTION...WILL MAINTAIN SLIGHT CHANCE OF
THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AS THE FRONT APPROACHES AND
STAYS NEAR THE IOWA BORDER AS PER ETA AND AVN.

DB

.EAX...
KS...HEAT ADVISORY UNTIL 800 PM CDT TUESDAY FOR ZONES KSZ025...
KSZ057...KSZ060...KSZ102>105.

MO...HEAT ADVISORY UNTIL 800 PM CDT TUESDAY FOR ZONES
MOZ028>029...MOZ037...MOZ043>044...MOZ053>054.

MO...HEAT ADVISORY 100 PM THIS AFTERNOON UNTIL 800 PM TUESDAY
MOZ001>008
MOZ011>017...MOZ021>025...MOZ030>033...MOZ038>040...MOZ045>046.
Hazardous weather outlook, Aug 25, 12:00 PM CST, 8 hours 10 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CDT MON AUG 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA...AS HOT
TEMPERATURES ARE ONCE AGAIN EXPECTED THIS AFTERNOON. TEMPERATURES
ARE EXPECTED TO REACH OR EXCEED 100 WITH HEAT INDICES FROM 105 TO
110.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH TUESDAY EVENING AS
THE OPPRESSIVE WEATHER WILL CONTINUE. TEMPERATURES WILL REACH OR
EXCEED 100...WITH HEAT INDICES BETWEEN 105 AND 108. COOLER
TEMPERATURES ARE EXPECTED LATE IN THE WEEK WHEN A COLD FRONT MOVES
THROUGH THE REGION ON FRIDAY. THE COLD FRONT MAY TRIGGER
THUNDERSTORMS ON FRIDAY. A FEW OF THESE STORMS MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX
OR HTTP://WEATHER.GOV.

LVQ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Putnam

When
August 25, 8:10 PM CST
Where
Putnam County, 4 mi NW of Unionville
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.517, -93.050

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333766.